MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a thermocool smarttouch sf catheter and post procedure the bwi product analysis lab identified a hole on the surface of the pebax.During the procedure, after the map was made with the octaray in the left atrium, ablation was started.However, the visualization of ablation catheter jumped on carto.No actual movement of catheter in the left atrium was seen on fluoroscopy.The ablation catheter cable but the issue persisted.The catheter was exchanged and that resolved the issue.The case continued and was completed.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and magnetic test of the returned device were performed.Visual inspection reddish material and a hole in the surface of the pebax.The device was connected to the carto 3 system and it was recognized and visualized correctly.No magnetic issues or jumping icon was observed.A manufacturing record evaluation was performed for the finished device lot number 31613947l and no internal action was found during the review.The reddish material inside the pebax could be related to the jumping icon reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instructions for use (ifu) contain the following recommendations: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.A significant change in the baseline reading after cleaning might indicate a damaged contact force sensor.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.In relation to the jumping icon, the carto® 3 system instructions for use (ifu) contain the following information: ensure that catheter visualization initialization has finished.Ensure that the electrodes selected for mapping are out of sheath.Ensure that conditions for catheter visualization are fulfilled and the selected mapping catheter is visualized.Disconnect and reconnect the catheter and ensure proper connection.Replace the catheter or the cable.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product complaint will be addressed through johnson & johnson medtech's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23707856
Report Number2029046-2025-03992
Device Sequence Number10720269
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public(01)10846835009781(17)280414(10)31613947L
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134702
Device Lot Number31613947L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OCTARAY CATHETER
Patient SexUnknown